Wisconsin, 2024Tornadoes and Damaging Winds in Wisconsin, May 21, 2024
May 21, 2024 · NWS GRB · 27 events in 11 counties and zones
A line of thunderstorms developed ahead of a cold front during the early evening on Tuesday (5/21) and tracked through much of northeast Wisconsin through the rest of the evening. Straight line winds produced wind damage along with 5 tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms developed ahead of a cold front during the early evening on Tuesday (5/21) and tracked through much of northeast Wisconsin through the rest of the evening. Straight line winds produced wind damage along with 5 tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at May 21, 5:52 PM CST, 42 minutes earlier. Its key messages:
- Impactful strong to severe storms are anticipated across portions of the area this evening. The areas most likely to see severe weather will be central to east-central Wisconsin. Damaging winds, large hail, and a few tornadoes will be possible with the stronger storms.
- Heavy rainfall through this evening may also pose a flooding concern, especially as areas of central WI have already received an inch of rainfall.
- Showers and thunderstorms possible at times Wednesday and Thursday, mainly across northern Wisconsin.
- Better chance for widespread showers and thunderstorms Friday into Friday night.
Area forecast discussion, May 21, 5:52 PM CST, 42 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
652 PM CDT Tue May 21 2024
Updated aviation portion for 00Z TAF issuance
.KEY MESSAGES...
- Impactful strong to severe storms are anticipated across
portions of the area this evening. The areas most likely to see
severe weather will be central to east-central Wisconsin.
Damaging winds, large hail, and a few tornadoes will be possible
with the stronger storms.
- Heavy rainfall through this evening may also pose a flooding
concern, especially as areas of central WI have already received
an inch of rainfall.
- Showers and thunderstorms possible at times Wednesday and
Thursday, mainly across northern Wisconsin.
- Better chance for widespread showers and thunderstorms Friday
into Friday night.
&&
.DISCUSSION...
Issued at 258 PM CDT Tue May 21 2024
Short Term...Tonight and Wednesday
Initial convection ahead of the warm front
The first round of convection is on its way this afternoon, with
showers and a few thunderstorms developing north and ahead of the
warm front. These initial storms remain capable of producing
moderate to heavy rainfall, some small hail, and the occasional
wind gust up to 30 to 40 mph.
The bigger concern will be a second round this evening, as a
second round of strong storms is brought in along a surface cold
front. This line is already in development on radar in western
Iowa this afternoon, and is expected to steadily cross towards and
into Wisconsin by the early evening. Although instability remains
on the more modest side in our area, with MUCAPE around 1000
J/kg, the remaining dynamics remain impressive. Bulk shear and
helicity values remain incredibly high, and wind fields support
these storms to be quite fast moving once they arrive in the
evening. Therefore, one of the primary concerns will be strong
wind gusts reaching the surface. Additionally, low LCL heights and
high helicity values associated with these storms will support
tornado-genesis, especially in portions of western to central
Wisconsin. North and east of these areas the tornado threat
quickly drops off, but again wind is expected to be the
predominant concern, with gusts up to 60 to 70 mph possible at
times.
Finally, localized flooding can't be discounted with these storms
either, as some portions of central WI have already reported near
an inch of rainfall from this morning and although the next round
of storms will be fast moving, they will also bring additional
heavy rainfall.
The main uncertainties between this afternoon and the evening
remain the norther extent of the warm front and whether any
additional development precedes the arrival of the second line.
Clearing on satellite evident in southern Minnesota and Wisconsin
do support this front to begin lifting towards central Wisconsin
by this evening, which would also support stronger storm
development. If any storms do develop ahead of the main line as
well, they too may ingest enough ambient shear and helicity to be
a severe concern, but these will be more localized than the
longer, stronger line.
Finally, as the system departs, dry conditions are expected to
return to the region fairly quickly overnight. Winds however will
remain gusty, with some gusts up to 25 to 35 mph still possible
through the overnight into Wednesday. Cooler conditions follow for
tomorrow.
Long Term...Wednesday Night Through Tuesday
Zonal flow is expected to persist over the region through this
forecast period with a few embedded shortwave/troughs bringing
chances for showers and storms at times. Timing out these
shortwave/troughs will be the main forecast challenge.
The greatest confidence for showers and storms appears to be Friday
into Friday evening from a cold frontal passage. Models suggest
marginally severe parameters will be present as the cold front moves
through, but it is too early to determine the full severe potential
at this time.
High pressure will follow this cold front for Saturday into Saturday
night, leaving dry conditions in the forecast. Models are not in
agreement with the next chance for showers and storms due to
disagreement with the evolution of two mid-level shortwaves riding
along the zonal flow late this weekend. This translates to chances
for showers and storms from Sunday through Tuesday, but anticipate
the timing to become more confined over the coming days.
&&
.AVIATION...for 00Z TAF Issuance
Issued at 645 PM CDT Tue May 21 2024
A line of strong to severe thunderstorms will move across much
of the area this evening. The storms will impact KCWA/KAUW/KRHI
between 00z and 02z and then to KGRB/KATW/KMTW between 02z and 04z
and then should exit the lakeshore by 05z. CIGS will vary from
IFR across portions of north-central and central to VFR across
the east outside the thunderstorm activity this evening. Low
CIGS in the MVFR will spread eastward overnight reaching east-
central Wisconsin overnight. CIGS will gradually improve on
Wednesday. Unusually gusty winds for the night time hours are
expected tonight with gusty winds continuing through much of the
day Wednesday.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
None.
&&
DISCUSSION.....Uhlmann/Kruk
AVIATION.......Eckberg
Hazardous weather outlook, May 21, 6:14 PM CST, 20 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Green Bay WI
714 PM CDT Tue May 21 2024
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-230015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
714 PM CDT Tue May 21 2024
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
A tornado watch is in effect south of a line from Rhinelander to
Iron Mountain. A line of severe thunderstorms will cross the area
from west to east this evening. Damaging winds, large hail, and a
few tornadoes will be possible with the stronger storms. Heavy rain
and localized flooding is also possible.
The heavy rainfall will also result in rising river and stream
levels tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
There is a chance of thunderstorms Wednesday and Thursday, mainly
across northern Wisconsin. Severe weather is not expected with
any of these storms.
There is a better chance for widespread thunderstorms Friday
into Friday night. However, it is too early to determine whether
any of these storms may become severe.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report any severe weather this evening,
including large hail, winds and/or wind damage, and any tornadoes
or rotating wall clouds.
LMZ521-522-541>543-230015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
714 PM CDT Tue May 21 2024
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
Dense marine fog will reduce visibilities at times below one
nautical mile, and at times down to a few hundred feet.
Thunderstorms later this evening should help dissipate the fog.
A tornado watch is in effect until noon for the southern portion
of the Bay of Green Bay and the nearshore waters of Lake Michigan
from Washington Island to Sheboygan. Confidence is increasing in
potential for impactful severe weather across much of the
forecast area this evening. The strongest storms will be capable
of producing damaging winds, large hail, and a few waterspouts,
which will all pose a threat to mariners.
Conditions may be hazardous to small craft tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Conditions will continue to be hazardous to small craft through
Wednesday afternoon.
There is a chance for thunderstorms Friday afternoon into
Friday night. Any of these storms may pose a hazard to mariners.
Eckberg/Kruk
In the hours before
Special weather statement, May 21, 1:10 PM CST, 5 hours 24 minutes before
Special Weather Statement
National Weather Service Green Bay WI
210 PM CDT Tue May 21 2024
WIZ010-018>020-030-031-035>038-045-048-212030-
Waupaca WI-Shawano WI-Langlade WI-Outagamie WI-Winnebago WI-Wood WI-
Waushara WI-Marathon WI-Portage WI-Oneida WI-Menominee WI-Lincoln WI-
210 PM CDT Tue May 21 2024
...THUNDERSTORMS FOLLOWED BY GUSTY WINDS WILL IMPACT NORTHEASTERN
WOOD...PORTAGE... EASTERN LINCOLN...MARATHON...SOUTH CENTRAL
ONEIDA...SOUTHWESTERN MENOMINEE...NORTHWESTERN WINNEBAGO...CENTRAL
WAUSHARA...WAUPACA... OUTAGAMIE...WESTERN LANGLADE AND SHAWANO
COUNTIES THROUGH 330 PM CDT...
At 208 PM CDT, Doppler radar indicated the back edge of showers and
thunderstorms from near Marshfield to near Wautoma. Observations are
indicating east winds gusting to 40 mph are occurring right after
the storms are ending.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wausau, Stevens Point, Shawano, Antigo, Rhinelander, Waupaca,
Wautoma, Weston, Merrill, and New London.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4478 9020 4564 8948 4462 8824 4459 8825
4458 8819 4448 8819 4398 8917 4398 8921
TIME...MOT...LOC 1908Z 219DEG 49KT 4471 9016 4401 8929
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JLALocal storm report, May 21, 1:44 PM CST, 4 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
244 PM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM Tstm Wnd Gst Marshfield Municipal Ai 44.64N 90.19W
05/21/2024 M44 MPH Wood WI ASOS
0211 PM Tstm Wnd Gst Rhinelander Oneida Coun 45.63N 89.47W
05/21/2024 M45 MPH Oneida WI ASOS
0200 PM Tstm Wnd Dmg 2 N Wausau 44.99N 89.63W
05/21/2024 Marathon WI Broadcast Media
A 25 foot tree was uprooted 2 miles north of
Wausau. Report relayed via WSAW-TV.
0215 PM Tstm Wnd Gst Wausau Municipal Airpor 44.93N 89.62W
05/21/2024 M36 MPH Marathon WI ASOS
&&Special weather statement, May 21, 1:49 PM CST, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Green Bay WI
249 PM CDT Tue May 21 2024
WIZ013-022-073-074-212030-
Southern Oconto County WI-Southern Marinette County WI-Door WI-
Northern Marinette County WI-
249 PM CDT Tue May 21 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL MARINETTE...CENTRAL DOOR
AND CENTRAL OCONTO COUNTIES THROUGH 330 PM CDT...
At 248 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Wausaukee to near
Marinette. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marinette, Oconto, Crivitz, Wausaukee, Pound, Egg Harbor, Peshtigo,
Porterfield, Beaver, and Middle Inlet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4501 8740 4511 8737 4516 8743 4496 8758
4487 8788 4545 8826 4571 8781 4550 8779
4535 8789 4537 8787 4537 8766 4517 8774
4511 8766 4509 8759 4514 8760 4514 8759
4510 8753 4509 8752 4525 8734 4508 8716
TIME...MOT...LOC 1948Z 235DEG 33KT 4549 8803 4504 8773
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JLALocal storm report, May 21, 1:54 PM CST, 4 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
254 PM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM Non-Tstm Wnd Gst 3 NW Woodruff 45.93N 89.73W
05/21/2024 M39 MPH Vilas WI AWOS
Wind gust measured at KARV. A band of
showers to the southeast of the area was
producing gusty southeast winds.
&&Local storm report, May 21, 2:21 PM CST, 4 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
321 PM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM Rain 1 WSW Plover 44.44N 89.55W
05/21/2024 M1.14 Inch Portage WI CO-OP Observer
Rainfall total since midnight.
&&Tornado, Marathon
- When
- May 21, 6:34 PM CST to 6:37 PM CST
- Where
- Marathon County, 4.91 mi S of Colby to 2.2 mi S of Colby
- Rating
- EF1
- Path length
- 3.24 mi
- Path width
- 110 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 44.850, -90.316
A tornado developed just southwest of the Village of Unity in Clark County (NWS La Crosse warning area) at 7:34 pm CDT. The tornado produced damage in the western portion of Unity before crossing Highway 13 into western Marathon County at 7:35 pm CDT while producing additional damage in the northeast side of Unity including damage to an outbuilding along County Highway P. The tornado continued to produce scattered tree damage as it tracked northeast across Chokecherry Road and Juneberry Road. The tornado lifted near Mulberry Road at 7:41 pm CDT with straight line winds continuing northeast to County Road N just southeast of Colby. Total path length is estimated to be 4.07 miles long, with a width of 110 yards. Peak wind estimated to be around 105 mph.
Thunderstorm Wind, Wood
- When
- May 21, 6:37 PM CST to 6:38 PM CST
- Where
- Wood County, 0.85 mi NW of Marshfield Muni Arpt
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.640, -90.190
Thunderstorms produced a wind gust to 70 mph at the Marshfield airport.
Thunderstorm Wind, Wood
- When
- May 21, 6:39 PM CST to 6:40 PM CST
- Where
- Wood County, 2.13 mi NNW of Bakerville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.660, -90.230
Thunderstorm winds downed trees in Marshfield and partially blocked roads.
Thunderstorm Wind, Wood
- When
- May 21, 6:39 PM CST to 6:40 PM CST
- Where
- Wood County, 3.6 mi NW of Bakerville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.660, -90.280
Thunderstorm winds downed trees just west of Marshfield.
Thunderstorm Wind, Marathon
- When
- May 21, 6:45 PM CST to 6:46 PM CST
- Where
- Marathon County, 2.76 mi N of Riverside
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.760, -90.100
Thunderstorms produced a wind gust to 58 mph at the Marshfield Wisconet station.
Tornado, Marathon
- When
- May 21, 6:47 PM CST to 6:50 PM CST
- Where
- Marathon County, 1.39 mi WSW of Fenwood to 1.04 mi S of Wien
- Rating
- EF1
- Path length
- 2.11 mi
- Path width
- 60 yd
- Reported by
- Emergency Manager
- Coordinates
- 44.862, -90.046
A tornado formed at 7:47 pm CDT west of Fenwood in western Marathon County and continued northeast before dissipating at 7:50 pm CDT. Total path length is estimated to be 2.11 miles long, with a width of 60 yards. Peak wind estimated to be around 87 mph.
Thunderstorm Wind, Marathon
- When
- May 21, 6:50 PM CST to 6:51 PM CST
- Where
- Marathon County, 4.04 mi NW of Rozellville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.790, -90.080
Thunderstorm winds downed trees in Stratford. The time of this report is an estimate based on radar data.
Tornado, Marathon
- When
- May 21, 6:51 PM CST to 6:54 PM CST
- Where
- Marathon County, 1.48 mi SE of Stratford to 2.01 mi W of Poniatowski
- Rating
- EF1
- Path length
- 2.13 mi
- Path width
- 80 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 44.955, -90.049
A tornado formed at 7:51 pm CDT northwest of Edgar in western Marathon County and continued northeast before dissipating at 7:54 pm CDT between the village of Athens and the town of Rib Falls. Total path length is estimated to be 2.13 miles long, with a width of 80 yards. Peak wind estimated to be around 92 mph.
Thunderstorm Wind, Wood
- When
- May 21, 6:57 PM CST to 6:58 PM CST
- Where
- Wood County, 1.21 mi SW of Alexander Southwd Ar
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.360, -89.840
Thunderstorms produced a wind gust to 63 mph at the Wisconsin Rapids airport.
Thunderstorm Wind, Marathon
- When
- May 21, 7:07 PM CST to 7:08 PM CST
- Where
- Marathon County, (Auw)wausaw Muni Arp
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.930, -89.630
Thunderstorms produced a wind gust to 60 mph at the Wausau airport.
Thunderstorm Wind, Lincoln
- When
- May 21, 7:14 PM CST to 7:15 PM CST
- Where
- Lincoln County, Merrill
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 45.180, -89.680
Thunderstorm winds downed several trees in Merrill. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Portage
- When
- May 21, 7:20 PM CST to 7:25 PM CST
- Where
- Portage County, 1.48 mi W of Stockton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.520, -89.500
Thunderstorm winds downed trees east of Stevens Point and blocked Highway 18. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Langlade
- When
- May 21, 7:30 PM CST to 7:35 PM CST
- Where
- Langlade County, 6.81 mi W of Deerbrook
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 45.230, -89.310
Thunderstorm winds downed trees in the township of Vilas. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Lincoln
- When
- May 21, 7:30 PM CST to 7:35 PM CST
- Where
- Lincoln County, 1.19 mi SE of Harrison
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 45.470, -89.480
Thunderstorm winds downed trees and power lines near Harrison. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Oneida
- When
- May 21, 7:48 PM CST to 7:49 PM CST
- Where
- Oneida County, 2.42 mi W of Monico
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 45.580, -89.170
Thunderstorm winds downed trees in Monico. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Outagamie
- When
- May 21, 7:50 PM CST to 7:51 PM CST
- Where
- Outagamie County, 2.1 mi ENE of Medina
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.280, -88.590
Thunderstorms produced a wind gust to 60 mph near Medina.
Thunderstorm Wind, Waupaca
- When
- May 21, 7:57 PM CST to 7:58 PM CST
- Where
- Waupaca County, 0.49 mi W of Clintonville
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.620, -88.760
Thunderstorms produced a wind gust to 70 mph in Clintonville.
Tornado, Outagamie
- When
- May 21, 7:58 PM CST to 8:02 PM CST
- Where
- Outagamie County, 1.31 mi WSW of Kaukauna to 1 mi NE of Little Chute
- Rating
- EF1
- Path length
- 2.69 mi
- Path width
- 80 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 44.263, -88.295
A tornado formed at 8:58 pm CDT southwest of the village of Kaukauna in southeastern Outagamie County and continued northeast before dissipating at 9:02 pm CDT in Central Park on the Fox River. Total path length is estimated to be 2.69 miles long, with a width of 80 yards. Peak wind estimated to be around 100 mph.
Thunderstorm Wind, Outagamie
- When
- May 21, 8:00 PM CST to 8:05 PM CST
- Where
- Outagamie County, Little Chute
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.280, -88.270
Thunderstorm winds downed several trees and power lines in Kaukauna. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Outagamie
- When
- May 21, 8:02 PM CST to 8:04 PM CST
- Where
- Outagamie County, 0.85 mi SE of Kaukauna
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.260, -88.260
Thunderstorm winds downed trees and power lines in Kaukauna and Little Chute. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Brown
- When
- May 21, 8:20 PM CST to 8:25 PM CST
- Where
- Brown County, 0.85 mi SE of Green Bay
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.510, -88.010
Thunderstorm winds downed trees and power lines across Green Bay. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Brown
- When
- May 21, 8:24 PM CST to 8:25 PM CST
- Where
- Brown County, 1.48 mi W of Cormier
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Public
- Coordinates
- 44.570, -88.100
Thunderstorms produced a wind gust to 68 mph near Howard.
Thunderstorm Wind, Marinette
- When
- May 21, 8:53 PM CST to 8:58 PM CST
- Where
- Marinette County, 0.49 mi W of Marinette
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.100, -87.630
Thunderstorm winds downed trees and power lines in Marinette. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Door
- When
- May 21, 9:10 PM CST to 9:11 PM CST
- Where
- Door County, 0.69 mi S of Egg Harbor
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 45.040, -87.280
Thunderstorm winds downed trees and power lines in Egg Harbor. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Door
- When
- May 21, 9:15 PM CST to 9:16 PM CST
- Where
- Door County, 0.97 mi E of Fish Creek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 45.130, -87.230
Thunderstorm winds downed trees in Fish Creek. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Door
- When
- May 21, 9:32 PM CST to 9:35 PM CST
- Where
- Door County, 0.84 mi SE of Detroit Harbor
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 45.360, -86.920
Thunderstorm winds downed trees and power lines on Washington Island.
Tornado, Door
- When
- May 21, 9:32 PM CST to 9:34 PM CST
- Where
- Door County, 1.61 mi SSE of Detroit Harbor to 0.24 mi WNW of Washington Island
- Rating
- EF1
- Path length
- 2.28 mi
- Path width
- 50 yd
- Reported by
- Emergency Manager
- Coordinates
- 45.349, -86.915
A tornado formed at 10:32 pm CDT on the southern part of Washington Island in northern Door County and continued northeast before dissipating at 10:34 pm CDT in the central part of Washington Island. Total path length is estimated to be 2.28 miles long, with a width of 50 yards. Peak wind estimated to be around 90 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Iowa, May 21, 20245 deaths · 39 injured · $42 million · EF4 · 14 events
- Tornadoes and Flash Flooding in Texas, May 21 to 22, 202430 injured · $6.4 million · EF2 · 100 events
- Tornado and Flash Flooding in Texas, May 21 to 23, 2024EF3 · 51 events
- Tornadoes and Hail in Oklahoma, May 21, 2024$2.7 million · EF1 · 63 events
- Tornadoes and Flood in Wisconsin, May 21, 2024$1.5 million · EF1 · 68 events
- Tornadoes and Hail in Wisconsin, May 21, 2024$3.3 million · EF1 · 40 events
- Tornado and Hail in Minnesota, May 21, 2024$996,000 · EF1 · 22 events
- Damaging Winds in Iowa, May 21, 2024$411,000 · 65 kt wind · 7 events
- Hail and Damaging Winds in Iowa, May 21, 20241.75 in hail · 65 events
- Excessive Heat and Heat in Texas, May 21 to 25, 202453 events
- Dust Storm in Illinois, May 21, 20246 injured · 4 events
- Damaging Winds and High Wind in Illinois, May 21 to 22, 20242 injured · 60 kt wind · 30 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1175037, 1174938, 1174902, 1174904, 1174944, 1175016, 1174906, 1175017, 1174948, 1174951, 1174908, 1174919, 1174911, 1174912, 1174913, 1174915, 1174954, 1175014, 1174914, 1174916, 1174924, 1174955, 1174956, 1174925, 1174928, 1174932, 1175011.